Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 53, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2024, 9:23 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2024, 9:23 PM PDT (04:23 UTC)
- Expired
- Aug 12, 2024, 12:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 57 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WGUS55 KVEF 120423
FFWVEF
NVC003-120730-
/O.NEW.KVEF.FF.W.0053.240812T0423Z-240812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
923 PM PDT Sun Aug 11 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Clark County in southern Nevada...
* Until 1230 AM PDT.
* At 923 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain east of Lake Las Vegas. Between 0.75 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly and will impact Northshore Road and areas near Callville
Bay.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Callville Bay Campground and Callville Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3623 11486 3630 11483 3634 11473 3626 11463
3614 11464 3612 11471 3610 11481 3615 11485
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO2 follow-up statements
663
WGUS75 KVEF 120536
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1036 PM PDT Sun Aug 11 2024
NVC003-120730-
/O.CON.KVEF.FF.W.0053.000000T0000Z-240812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1036 PM PDT Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT MONDAY
FOR CENTRAL CLARK COUNTY...
At 1036 PM PDT, Doppler radar indicated the thunderstorm which
produced heavy rain along Northshore Road, near Government Wash has
weakened. Flash flooding from the earlier heavy rain will continue.
HAZARD...Life-threatening flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Callville Bay Campground and Callville Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3623 11486 3630 11483 3634 11473 3626 11463
3614 11464 3612 11471 3610 11481 3615 11485
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKP886
WGUS75 KVEF 120725
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1225 AM PDT Mon Aug 12 2024
NVC003-120735-
/O.EXP.KVEF.FF.W.0053.000000T0000Z-240812T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1225 AM PDT Mon Aug 12 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM PDT EARLY THIS MORNING
FOR CENTRAL CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3623 11486 3630 11483 3634 11473 3626 11463
3614 11464 3612 11471 3610 11481 3615 11485
$$
BKPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 8:10 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 11, 8:10 PM PDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 810 PM PDT Sun Aug 11 2024 .SYNOPSIS...Monsoonal moisture creates an environment that will result in additional rounds of thunderstorms today and tomorrow, mainly in the afternoon and evening. Storms may bring gusty winds and heavy downpours. A change in the weather pattern on Tuesday brings drier air which will limit precipitation potential and bring down temperatures closer to normal for this time of year. && .UPDATE...Thunderstorm activity has begun to gradually diminish this evening with the loss of daytime heating. However, a few strong storms persist across Lincoln County, especially near the panhandle in the Pioche-Eagle Valley areas. Some of the stronger storms today have produced flash flooding and hail up to penny sized. Storms will continue to weaken in the coming hours and no additional updates are needed. -Outler- && .SHORT TERM...Tonight through Monday. A ridge of high pressure is in place over the southwestern United States while an inverted trough sits over the Baja Peninsula. This setup continues to draw monsoonal moisture into the region with PWATs in the 1 to 1.8 inch range over Clark, Lincoln, Mohave, and San Bernardino Counties. Between ample moisture and 1000 - 2000 J/kg SBCAPE to work with, thunderstorm activity should pick up through the afternoon and last into the evening for this area, especially in northern Mohave County. Lingering storm develop may also occur overnight as outflow boundaries collide and create lift for new storms. Overall activity should be limited in areas to the northwest and west of the forecast area as moisture and instability decrease. The main threat with any storms that form is heavy rainfall due to a combination of ample moisture and slow storm movement. Flash flooding may occur under the strongest storms and areas with continuous storm coverage. As seen with yesterday's storms, localized gusty outflow winds and frequent lightning may also occur. A similar setup tomorrow should yield similar results, though coverage may start to be limited in the evening as a trough directs southwesterly flow into the region and drier air takes over. Outside of storms, breezy southerly winds are expected today and tomorrow due to a north-south pressure gradient created by the inverted trough. .LONG TERM...Tuesday through Saturday. Increasing southwesterly flow aloft will bring a drying and cooling trend to the region as troughing develops across the West. This will mark another extended break period from the monsoon, with moisture becoming confined to Northwest Arizona. In fact, by Wednesday and Thursday, even most of Northwest Arizona will likely be mostly dry. Meanwhile, temperatures will respond with a gradual cooling trend, falling closer to mid-August normals and complimented by southwesterly afternoon breezes. Forecast confidence decreases Friday onward as some ensemble members suggest the western US trough shifting westward and allowing the monsoon high to build back towards the Four Corners. This would allow for a more southerly flow pattern and potentially draw some monsoonal moisture back into our eastern zones. Alternatively, other guidance maintains a general troughing pattern over the region and keeps dry air locked into the area. Ensemble members are roughly split on the two options, so for now a modest increase in storm chances return to mainly northwest Arizona Friday and Saturday, with temperatures remaining near seasonal normals. && .AVIATION...For Harry Reid...Thunderstorms over the local mountains are likely again this afternoon and evening, with the primary concern being outflow boundaries which could disrupt the winds at the airfield. There is a lower (25%) chance of a storm directly affecting the terminal. Storms should dissipate shortly after sunset. For Monday, expect storms to remain generally east of a line from Primm to Boulder City, with less coverage overall, although the Mormon Mesa and Peach Springs corridors will still be affected. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances are expected this afternoon and evening near and east of a line from Morongo Valley to Mount Charleston to Rachel, with the highest chances in Mohave County. The main threats will be erratic, gusty winds and locally lowered ceilings with terrain obscuration. Drier air moving in from the west on Monday will limit thunderstorm chances to areas along and southeast of Interstate 15, with less coverage expected than today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 8:43 PM PDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
843 PM PDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood 1 ENE Littlefield 36.89N 113.91W
08/11/2024 Mohave AZ Fire Dept/Rescue
Fire Department in Littlefield reports Flash
Flooding in the area. Underpass between Farm
and Fleet roads going under the interstate
flooded with 8 to 10 feet of water and
impassable. Other local roadways in the area
impacted by flood water.
&&
COLocal storm report, Aug 11, 9:13 PM PDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
913 PM PDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood 1 ENE Littlefield 36.89N 113.91W
08/11/2024 Mohave AZ Fire Dept/Rescue
Corrects previous flash flood report from 1
ENE Littlefield. Fire Department in
Littlefield reports Flash Flooding in the
area. Underpass between Farm and Fleet roads
going under the interstate flooded with 8 to
10 feet of water and impassable. Other local
roadways in the area impacted by flood
water, including the northbound lanes of
I-15 near mile marker 9.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:24 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 11, 11:52 PM PDT | Areal Flood Advisory | VEF | Lincoln | 113 min |
Nearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.